Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes severe joint pain in the wrists and ankles while having eosinophilic gastroenteritis?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9448 Questions
Question
Hey, I have severe joint pain in my wrists and ankles, it gets worse at night and my wrists make a grinding/cracking sound when moving them. I am a 20 year old female but have a auto immune disease called eosinophilic gastroenteritis
What could be causing this pain? It’s been happening over a year now and extremely worse when cold
Tue, 29 May 2018 in General Health
 
 
Answered by Dr. Ivan R. Rommstein 43 minutes later
Brief Answer:
possibly related to autoimmune disease

Detailed Answer:
Hi and welcome to HCM.

Well, eosinophilic gastroenteritis is autoimmune disease which may be associated or may trigger other autoimmune diseases including asthma or juvenile arthritis. Your symptoms are suggesting autoimmune poliarthritis with elements or Raynauds syndrome. This is common issue in young people and you should do some tests first to confirm the diagnosis. These include RF factor, anti ancta and anti DNA antibodies, and bone scintigraphy In many cases this is just temporary and milds antiinflammatory agents may be sufficient but sometimes stronger medications such as corticosteroids or azatioprin may be required. If this is not related to eosinophilic gastroenteritis then juvenile idiopathic arhritis may be present or this may be reaction to some infectious issue. In every, case if there is no improvement you should see immunologist for further evaluation. Wish you good health. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor